Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 11, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 29, 2015, 2:29 PM MST for Pima County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2015, 2:29 PM MST (21:29 UTC)
- Expired
- Jun 29, 2015, 3:15 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 90 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 2058 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614 WUUS55 KTWC 292129 SVRTWC AZC019-292215- /O.NEW.KTWC.SV.W.0011.150629T2129Z-150629T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 229 PM MST MON JUN 29 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 315 PM MST * AT 228 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF KITT PEAK...AND MOVING WEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... KITT PEAK...SELLS...FRESNAL CANYON...ARTESA...PAN TAK... SAN ISIDRO... COMOBABI...TOPAWA AND LITTLE TUCSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3197 11137 3173 11140 3179 11191 3209 11186 TIME...MOT...LOC 2128Z 095DEG 14KT 3188 11150 $$ CERNIGLIA
1 follow-up statement
007 WWUS55 KTWC 292143 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 243 PM MST MON JUN 29 2015 AZC019-292215- /O.CON.KTWC.SV.W.0011.000000T0000Z-150629T2215Z/ PIMA AZ- 243 PM MST MON JUN 29 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR CENTRAL PIMA COUNTY... AT 241 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LATEST INDICATIONS ARE THAT THE STORMS IS LIKELY PRODUCING LARGE HAIL NEAR OR OVER KITT PEAK. THIS STORM WAS LOCATED NEAR KITT PEAK AND WAS SLOWLY MOVING WEST. LOCATIONS IMPACTED INCLUDE... SELLS...KITT PEAK...FRESNAL CANYON...ARTESA...PAN TAK...SAN ISIDRO... COMOBABI...TOPAWA AND LITTLE TUCSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3197 11137 3173 11140 3179 11191 3209 11186 TIME...MOT...LOC 2141Z 095DEG 14KT 3188 11154 $$ CERNIGLIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:05 AM MST, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 29, 9:05 AM MST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 905 AM MST MON JUN 29 2015 .SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO THIS WEEKEND. DAYTIME TEMPERATURES WILL BE NEAR SEASONAL NORMALS THROUGH MID WEEK FOLLOWED BY SLIGHTLY COOLER TEMPERATURES THIS WEEKEND. && .DISCUSSION...VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS YIELD MOSTLY SUNNY SKIES ACROSS SE ARIZONA AT THIS TIME...WITH A FEW TO SCATTERED CUMULOFORM AND CIRRIFORM CLOUDS. DEWPOINTS AT LOWER ELEVATIONS VALID 16Z RANGED FROM THE MID 50S-LOWER 60S F...AND THESE TEMPS WERE NEARLY 2-4 DEGS F LOWER VERSUS 24 HOURS AGO. SURFACE TEMPS VALID 16Z WERE ESSENTIALLY UNCHANGED VERSUS THIS TIME SUN. 29/12Z KTWC SOUNDING PRECIP WATER VALUE WAS 1.26 INCHES...OR ABOUT 0.20 INCH LOWER VERSUS 24 HOURS AGO. MUCAPE YIELDED A VALUE OF 963 J/KG...AND ELY FLOW PREVAILED IN THE 700-300 MB LAYER. SOME STORM MOTION PARAMETERS WERE SLIGHTLY WEAKER VERSUS 24 HOURS AGO. 29/12Z UPPER AIR PLOTS DEPICTED HIGH-AMPLITUDE RIDGE OVER THE WRN CONUS WITH 595 DM HIGH CENTERED NEAR SALT LAKE CITY. LIGHT TO MODERATE GENERALLY ELY FLOW PREVAILED ABOVE 700 MB. VARIOUS NWP MESOSCALE MODELS DEPICT THE INITIAL DEVELOPMENT OF SHOWERS/TSTMS TO OCCUR PERHAPS AN HOUR OR SO LATER TODAY VERSUS SUN...OR MAINLY IN THE 18Z-19Z PERIOD. THE FIRST DEVELOPMENT SHOULD BE ACROSS THE WHITE MOUNTAINS AND/OR THE CHIRICAHUA MOUNTAINS IN ERN COCHISE COUNTY. GENERALLY WWD MOVING/PROPAGATING STORM MOTIONS ARE EXPECTED THIS AFTERNOON. A PARTICULARLY ENHANCED AREA OF SHOWERS/TSTMS MAY OCCUR SOUTHWEST-TO- WEST OF TUCSON THIS AFTERNOON...AND IF THIS CLUSTER OF THUNDERSTORMS DEVELOPS...GUSTY OUTFLOWS MAY PRODUCE PATCHY TO AREAS OF BLOWING DUST ACROSS THE TOHONO O'ODHAM NATION AND WRN PIMA COUNTY. OTHERWISE AND HAS BEEN THE CASE THE PAST SEVERAL DAYS...A FEW THUNDERSTORM GENERATED GUSTS MAY APPROACH SEVERE LIMITS. THE BULK OF SHOWERS/ TSTMS SHOULD BE WEST OF TUCSON THIS EVENING... ALTHOUGH AT LEAST ISOLATED COVERAGE OF SHOWERS/TSTMS WILL LIKELY OCCUR ELSEWHERE. HIGH TEMPS THIS AFTERNOON WILL BE WITHIN A FEW DEGS OF NORMAL. THERE ARE NO UPDATES PLANNED AT THIS TIME. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR FURTHER DETAIL. && .AVIATION...VALID THRU 30/18Z. SCATTERED TO NUMEROUS -TSRA/-SHRA WILL OCCUR AGAIN THIS AFTERNOON AND EVENING. THE LEAST FAVORABLE AREA FOR THESE SHOWERS AND THUNDERSTORMS WILL BE IN THE VICINITY OF KDUG. BRIEF WIND GUSTS MAINLY OF 40-45 KTS MAY OCCUR WITH THE STRONGER TSRA. THE BULK OF THIS ACTIVITY SHOULD PREVAIL WEST OF KTUS BY 30/04Z...THOUGH ISOLATED -TSRA/-SHRA MAY CONTINUE ELSEWHERE LATE TONIGHT INTO TUESDAY MORNING. OUTSIDE OF TSRA...EXPECT VFR CONDITIONS AND WINDS LESS THAN 12 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...THE COVERAGE OF THUNDERSTORMS TODAY MAY BE FAIRLY SIMILAR TO SUNDAY GIVEN THE AMPLE MOISTURE AND EASTERLY MID-LEVEL FLOW REGIME. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE LEAST FAVORABLE AREA FOR THUNDERSTORMS TO OCCUR ACROSS THE SOUTHEAST QUARTER OF COCHISE COUNTY. THUNDERSTORM MOVEMENT WILL GENERALLY BE TO THE WEST...AND THE STRONGEST STORMS MAY GENERATE GUSTS IN EXCESS OF 50 MPH. THEREAFTER...THE PATTERN FAVORS THE CONTINUATION OF AT LEAST A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY INTO THE UPCOMING FOURTH OF JULY HOLIDAY WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON DISCUSSION...FRANCIS AVIATION/FIRE WEATHER...CERNIGLIA
In the hours before
Special weather statement, Jun 29, 1:26 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
126 PM MST MON JUN 29 2015
AZZ503-504-513-292115-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
126 PM MST MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND SANTA CRUZ
COUNTIES UNTIL 215 PM MST...
AT 123 PM MST...DOPPLER RADAR WAS TRACKING A GROUP OF THUNDERSTORMS
OVER WESTERN SANTA CRUZ COUNTY WITH THE INDIVIDUAL STORMS MOVING TO
THE WEST AT 10 TO 15 MPH. A STRONGER STORM WAS LOCATED NEAR
TUBAC.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS WITH A
PERIOD OF HEAVY RAIN DIRECTLY UNDER THE STORMS. WATCH FOR STRONG
WINDS AND BLOWING DUST ALONG INTERSTATE 19 SOUTH OF AMADO.
LOCATIONS IMPACTED INCLUDE...
NOGALES...GREEN VALLEY...RIO RICO NORTHEAST...TUMACACORI-CARMEN...RIO
RICO SOUTHEAST...RIO RICO NORTHWEST...RIO RICO SOUTHWEST...TUBAC...
PATAGONIA...PATAGONIA LAKE...LOCHIEL...KINO SPRINGS...TUMACACORI...
RUBY...MADERA CANYON...RIO RICO...PENA BLANCA LAKE...ARIVACA LAKE...
AMADO AND ARIVACA JUNCTION.
LAT...LON 3141 11133 3187 11132 3179 11085 3133 11055
3133 11108
TIME...MOT...LOC 2023Z 093DEG 8KT 3165 11095
CERNIGLIASpecial weather statement, Jun 29, 2:09 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
209 PM MST MON JUN 29 2015
AZZ502>504-515-292145-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-
209 PM MST MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 245 PM
MST...
AT 207 PM MST...DOPPLER RADAR WAS TRACKING A GROUP OF STRONG
THUNDERSTORMS NEAR STATE ROUTE 286 AND THE BOBOQUIVARI
MOUNTAINS...MOVING WEST ABOUT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS WITH
A PERIOD OF HEAVY RAIN DIRECTLY UNDER THE STORMS.
LOCATIONS IMPACTED INCLUDE...
SELLS...KITT PEAK...THREE POINTS...FRESNAL CANYON...ARTESA...PAN
TAK...SAN ISIDRO...TOPAWA...LITTLE TUCSON AND SOUTH KOMELIK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3200 11123 3168 11134 3167 11184 3190 11186
3210 11173
TIME...MOT...LOC 2107Z 093DEG 11KT 3180 11157
CERNIGLIAThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:01 PM MST | Special Weather Statement | TWC | 29 min | |
| Jun 28, 6:25 PM MST | Special Weather Statement | TWC | 35 min | |
| Jun 28, 7:27 PM MST | Special Weather Statement | TWC | Pinal | 48 min |
| Jun 29, 1:26 PM MST | Special Weather Statement | TWC | Santa Cruz | 49 min |
| Jun 29, 2:09 PM MST | Special Weather Statement | TWC | Pima | 36 min |
| Jun 29, 3:00 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jun 29, 3:13 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jun 29, 3:17 PM MST | Special Weather Statement | TWC | Pinal | 43 min |
| Jun 29, 3:30 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jun 29, 4:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jun 29, 4:22 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 38 min |
| Jun 29, 4:25 PM MST | Areal Flood Advisory | TWC | Pima | 110 min |
| Jun 29, 4:40 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 80 min |
| Jun 29, 4:51 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.